MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48297
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a ureteroscopy with renal stone removal, a ngage nitinol stone extractor was inserted into the patient and found that the basket would not open.It is unknown how the procedure was completed.No adverse effects to the patient have been reported.Additional information has been requested and a follow-up report will be submitted when and if that information is received.
 
Event or Problem Description
No new patient or event information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle and the basket formation in the closed positions.The mlla (male luer lock adapter) was tight, but the collet knob was loose.The polyethylene terephthalate tubing [pett] measured 4 cm in length.The basket sheath was bent 3cm from the distal tip.The support sheath and basket sheath were attached.The basket formation can be manually actuated.Functional testing determined the handle does not actuate the basket formation.The handle was rest and reassembled.Further functional testing noted the handle would not actuate the basket formation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was closed and could not be opened.The collet knob was found to be loose.The collet knob is the black knob on the proximal end of the handle.It is tightened during manufacturing by a torque driver to hold the basket assembly to the handle.With the collet knob loose, the cannulated handle (proximal end of the basket assembly) could pull free from the handle and prevent the basket from functioning.When the complaint device was disassembled and the handle was reset, normal device function was restored.Based on the evidence from the returned device, the basket would not open due to the collet knob being loose.The collet knob appeared to be tight enough to allow the basket to function properly when the device was being tested, but when the device was inside the scope during use, the increased force required to open/close the basket caused the cannulated handle to come free from the handle.There are multiple possible causes for the collet knob to be loose: the device may have been adjusted during manufacturing and the torque driver could have been inadvertently skipped to retighten it.The user may have manipulated the handle is such a way as to loosen the collet knob.Forces the device experienced during shipping / handling may have loosened the collet knob.There is not enough evidence/information available to determine the likely cause for the loose collet knob.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9497639
Report Number1820334-2019-03158
Device Sequence Number2981295
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)220722(10)9893638
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model NumberG48297
Device Catalogue NumberNGE-022115
Device Lot Number9893638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1